ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Efficient Computation of Morse-Smale Complexes for Three- imensional Scalar Functions

Gyulassy, Attila and Natarajan, Vijay and Pascucci, Valerio and Hamann, Bernd (2007) Efficient Computation of Morse-Smale Complexes for Three- imensional Scalar Functions. In: IEEE Transactions on Visualization and Computer Graphics, 13 (6). pp. 1440-1447.

[img] PDF
comp.pdf - Published Version
Restricted to Registered users only

Download (1431Kb) | Request a copy
Official URL: http://ieeexplore.ieee.org/stamp/stamp.jsp?arnumbe...

Abstract

The Morse-Smale complex is an efficient representation of the gradient behavior of a scalar function, and critical points paired by the complex identify topological features and their importance. We present an algorithm that constructs the Morse-Smale complex in a series of sweeps through the data, identifying various components of the complex in a consistent manner. All components of the complex, both geometric and topological, are computed, providing a complete decomposition of the domain. Efficiency is maintained by representing the geometry of the complex in terms of point sets.

Item Type: Journal Article
Additional Information: Copyright 2007 IEEE. Personal use of this material is permitted. However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
Keywords: Morse theory;Morse-Smale complexes;computational topology; multiresolution;simplification;feature detection;3D scalar fields.
Department/Centre: Division of Information Sciences > Supercomputer Education & Research Centre
Date Deposited: 17 Dec 2008 14:18
Last Modified: 19 Sep 2010 04:52
URI: http://eprints.iisc.ernet.in/id/eprint/16507

Actions (login required)

View Item View Item